Skip to Main Content
Skip Nav Destination
GEOREF RECORD

A spectral numerical method for electromagnetic diffusion

Jose M. Carcione
A spectral numerical method for electromagnetic diffusion
Geophysics (January 2006) 71 (1): I1-I9

Abstract

I present a pseudospectral explicit scheme that can simulate low-frequency electromagnetic (EM) propagation in the earth. This scheme solves linear periodic parabolic equations, having accuracy within machine precision, both temporally and spatially. The method is based on a Chebyshev expansion of the evolution operator, with the spatial derivatives computed via a staggered Fourier pseudospectral technique. The results match analytical solutions of the initial-value problem and the Green's function. An example of the EM field produced by a set of magnetic sources in a heterogeneous model illustrates the algorithm's performance.


ISSN: 0016-8033
EISSN: 1942-2156
Coden: GPYSA7
Serial Title: Geophysics
Serial Volume: 71
Serial Issue: 1
Title: A spectral numerical method for electromagnetic diffusion
Author(s): Carcione, Jose M.
Affiliation: Istituto Nazionale di Oceanografia e di Geofisica Sperimentale, Trieste, Italy
Pages: I1-I9
Published: 200601
Text Language: English
Publisher: Society of Exploration Geophysicists, Tulsa, OK, United States
References: 36
Accession Number: 2006-066658
Categories: Applied geophysics
Document Type: Serial
Bibliographic Level: Analytic
Annotation: Includes appendices
Illustration Description: illus.
Country of Publication: United States
Secondary Affiliation: GeoRef, Copyright 2017, American Geosciences Institute. Reference includes data supplied by Society of Exploration Geophysicists, Tulsa, OK, United States
Update Code: 200638
Close Modal

or Create an Account

Close Modal
Close Modal